Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 210, NWS Wichita, KS

August 5, 2013Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2013, 8:58 PM CDT for Kingman County, Reno County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2013, 8:58 PM CDT (01:58 UTC)
Expired
Aug 5, 2013, 9:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 9:10 PM CDTTSTM WND GST 70Cunningham, KS
Aug 5, 9:41 PM CDTTSTM WND GST 60Wnw Penalosa, KSSPOTTER ESTIMATED 50 TO 60 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 2:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Aug 5, 6:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2547 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.9
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS53 KICT 060158
SVRICT
KSC095-155-060245-
/O.NEW.KICT.SV.W.0210.130806T0158Z-130806T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 856 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM STAFFORD TO 5 MILES WEST OF CUNNINGHAM TO 5 MILES
  SOUTHEAST OF SAWYER...AND MOVING EAST AT 45 MPH.

  THESE ARE VERY DANGEROUS STORMS!

  HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...CUNNINGHAM...TURON...SYLVIA...NASHVILLE...PENALOSA...
  ZENDA...ABBYVILLE...ARLINGTON...PARTRIDGE...PRETTY PRAIRIE...
  LANGDON...PLEVNA...WILLOWDALE...KINGMAN AIRPORT...CLEVELAND...
  SPIVEY...RAGO...MURDOCK AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3801 9848 3801 9786 3769 9781 3740 9793
      3739 9847
TIME...MOT...LOC 0158Z 270DEG 40KT 3791 9854 3767 9849
          3745 9859

HAIL...1.00IN
WIND...80MPH

$$

ES
3 follow-up statements
191 
WWUS53 KICT 060209
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT MON AUG 5 2013

KSC095-155-060245-
/O.CON.KICT.SV.W.0210.000000T0000Z-130806T0245Z/
RENO KS-KINGMAN KS-
909 PM CDT MON AUG 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND
SOUTHERN RENO COUNTIES UNTIL 945 PM CDT...

AT 906 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SYLVIA TO CUNNINGHAM TO NASHVILLE...AND MOVING EAST AT
45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
KINGMAN...PENALOSA...ZENDA...ABBYVILLE...ARLINGTON...PARTRIDGE...
PRETTY PRAIRIE...LANGDON...WILLOWDALE...PLEVNA...SPIVEY...KINGMAN
AIRPORT...CLEVELAND...RAGO...MURDOCK...MT VERNON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3801 9848 3801 9786 3769 9781 3740 9793
      3739 9847
TIME...MOT...LOC 0207Z 270DEG 40KT 3791 9841 3767 9836
          3744 9840

HAIL...1.00IN
WIND...80MPH

$$

CARUSO
443 
WWUS53 KICT 060218
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT MON AUG 5 2013

KSC095-155-060245-
/O.CON.KICT.SV.W.0210.000000T0000Z-130806T0245Z/
RENO KS-KINGMAN KS-
918 PM CDT MON AUG 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND
SOUTHERN RENO COUNTIES UNTIL 945 PM CDT...

AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SYLVIA TO PENALOSA TO ZENDA...AND
MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR AND SPOTTER INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
KINGMAN...ABBYVILLE...ARLINGTON...PARTRIDGE...PRETTY PRAIRIE...
SPIVEY...CLEVELAND...KINGMAN AIRPORT...RAGO...MURDOCK...MT VERNON AND
YODER.

FROM 910 TO 916 PM...LAW ENFORCEMENT REPORTED WINDS OF 70 MPH OR 
GREATER IN CUNNINGHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3801 9848 3801 9786 3769 9781 3740 9793
      3739 9847
TIME...MOT...LOC 0217Z 270DEG 40KT 3790 9831 3767 9824
          3741 9823

HAIL...0.88IN
WIND...80MPH

$$

CARUSO
802 
WWUS53 KICT 060231
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT MON AUG 5 2013

KSC095-155-060245-
/O.CON.KICT.SV.W.0210.000000T0000Z-130806T0245Z/
RENO KS-KINGMAN KS-
931 PM CDT MON AUG 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND
SOUTHERN RENO COUNTIES UNTIL 945 PM CDT...

AT 929 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARLINGTON TO KINGMAN TO 9 MILES NORTH OF HARPER...AND
MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...MURDOCK...MT VERNON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS KINGMAN COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3801 9848 3801 9786 3769 9781 3740 9793
      3739 9847
TIME...MOT...LOC 0231Z 270DEG 40KT 3790 9811 3767 9804
          3741 9804

HAIL...0.88IN
WIND...80MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:10 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 5, 7:10 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT MON AUG 5 2013

.MESOSCALE DISCUSSION...
ISSUED AT 710 PM CDT MON AUG 5 2013

WATCHING SOUTHEASTWARD MOVING STORMS NORTHEAST OF DDC AND THOSE
TRACKING/DEVELOPING NORTHEAST ALONG THE OKLAHOMA BORDER. AT SOME
POINT SEVERAL CELL MERGERS WILL OCCUR...PERHAPS JUST WEST OF THE
WICHITA AREA AND THEN TRACK EASTWARD ACROSS SOUTH CENTRAL KANSAS.
WHILE SEVERE RISK WILL CONTINUE THROUGH MID-EVENING...THESE
MERGERS ALSO POSE AN ENHANCED RISK FOR TORRENTIAL RAINFALL RATES.
POTENTIAL FOR ADDITIONAL FLOODING AND AGGRAVATION OF EXISTING
FLOODING LOOKS HIGH OVERNIGHT.

KED

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 221 PM CDT MON AUG 5 2013

SCATTERED THUNDERSTORMS WILL INITIATE THIS PM/EVE NEAR/ALONG A W-NW
TO E-SE ORIENTED REMNANT FRONTAL BOUNDARY FROM EASTERN CO ACROSS
SOUTHERN KS. STRONG INSTABILITY...DIRECTIONAL SHEAR...AND HIGH
PRECIPITABLE WATER WILL SUPPORT LOCAL GUSTY WINDS/HAIL/HEAVY RAIN.
SOUTHWESTERLY 35 KT LOW-LEVEL JET WILL FOCUS MOISTURE
TRANSPORT/ISENTROPIC LIFT INTO CENTRAL/SOUTHEAST KS OVERNIGHT
WHERE SOME BACKBUILDING CONVECTION IS POSSIBLE. LOCALLY HEAVY
RAIN/FLOODING WILL BE POSSIBLE IN THIS AREA AND CURRENT FLOOD
WATCH LOOKS VALID.

UPPER LOW WILL CONTINUE OVER SASKATCHEWAN WITH VARIOUS SHORTWAVES
GETTING ENVELOPED INTO ITS CIRCULATION. THIS WILL RESULT IN A COLD
FRONT DROPPING SOUTHWARD INTO THE KANSAS REGION TUESDAY
NIGHT...WHERE IT MAY THEN STALL WEDNESDAY INTO THURSDAY. DEEP
SUBTROPICAL MOISTURE WILL CONTINUE ALONG/NORTH OF THIS FRONT
SUPPORTING ADDITIONAL SHOWER/THUNDERSTORM CHANCES. THE NEXT CHANCE
FOR POTENTIALLY WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN LOOKS TO BE
WED NIGHT INTO THURSDAY. THIS COULD CAUSE ADDITIONAL FLOODING
CONCERNS.

THIS AFTERNOON AND TUESDAY AFTERNOON WILL BE THE HOTTEST TWO DAYS OF
WEEK WITH SLIGHTLY ABOVE NORMAL TEMPS. THE HIGH DEWPOINTS WILL
RESULT IN HEAT INDICES OF 102-107 IN THE SOUTH.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 221 PM CDT MON AUG 5 2013

NO SIGNIFICANT CHANGE FORESEEN IN THE UPPER PATTERN...WITH
SUBTROPICAL UPPER RIDGING OVER THE SOUTHERN PLAINS...AND THE MAIN
WESTERLIES OVER THE NORTHERN TIER STATES. A QUASI-PERSISTENT
WEST-EAST FRONTAL BOUNDARY WILL BE LOCATED OVER THE CENTRAL PLAINS
TO PROVIDE A FOCUS FOR A CHANCE OF THUNDERSTORMS AND A POTENTIALLY
CONTINUED WET PATTERN. TEMPERATURES START OUT SLIGHTLY BELOW NORMAL
FRIDAY-SATURDAY...GRADUALLY MODIFYING TOWARD NORMAL BY MONDAY.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 630 PM CDT MON AUG 5 2013

SCATTERED TO NUMEROUS STRONG TO SEVERE CONVECTION WILL AFFECT
PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING...WHICH
WILL TRANSITION TO STORMS WITH LOCALLY HEAVY RAINFALL OVERNIGHT.
MVFR AND BRIEF PERIODS OF IFR CAN BE EXPECTED IN AND NEAR THE
CONVECTION INTO EARLY TUESDAY MORNING. VFR CONDITIONS EXPECTED TO
PREVAIL MOST AREAS BY TUESDAY AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  96  74  86 /  90  30  50  60
HUTCHINSON      73  95  73  83 /  90  20  50  60
NEWTON          73  93  73  84 /  90  40  50  60
ELDORADO        73  93  73  87 /  80  40  40  60
WINFIELD-KWLD   74  97  74  90 /  70  30  40  50
RUSSELL         72  93  70  81 /  90  10  50  40
GREAT BEND      72  93  70  81 /  90  10  50  50
SALINA          73  93  71  82 /  90  30  50  40
MCPHERSON       73  94  73  83 /  90  30  50  50
COFFEYVILLE     75  96  75  91 /  70  50  30  40
CHANUTE         73  93  73  89 /  90  70  30  50
IOLA            73  91  73  88 /  90  70  30  50
PARSONS-KPPF    73  94  74  90 /  80  50  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-
067>072-083-092>096-098>100.

&&
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT MON AUG 5 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD EAST
INTO CENTRAL AND SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS MAY CONTAIN HAIL TO QUARTER SIZE AND
WIND GUSTS TO 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BECOMING
WIDESPREAD OVERNIGHT WITH LOCALLY HEAVY RAINFALL. THIS COULD LEAD
TO MORE FLOODING PROBLEMS.

NUMEROUS COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY
RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS
FOR DETAILS.

HEAT INDICES OF 100 TO 105 DEGREES WILL AFFECT SOUTHERN KANSAS
LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL COUNTY AND RIVER FLOOD WARNINGS WILL LIKELY REMAIN IN
EFFECT INTO TUESDAY AND MAYBE LONGER FOR PARTS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD
STATEMENTS AND WARNINGS FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK AND
INTO THE UPCOMING WEEKEND ACROSS THE AREA. THE HIGHEST CHANCES FOR
AREA-WIDE THUNDERSTORMS WILL BE FOR TUESDAY NIGHT THROUGH THURSDAY
MORNING. THIS WILL ONLY PROLONG OR WORSEN THE FLOODING PROBLEMS
ACROSS THE REGION.

HEAT INDICES OF 100 TO 106 DEGREES ARE FORECAST IN SOUTH CENTRAL
AND SOUTHEAST KANSAS FOR THE AFTERNOON HOURS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
IN CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 5, 5:54 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT MON AUG 5 2013

KSZ091-052330-
HARPER-
554 PM CDT MON AUG 5 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MANCHESTER...OR 7 MILES
SOUTH OF ANTHONY...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3712 9821 3725 9786 3713 9780 3703 9781
      3699 9795 3699 9815
TIME...MOT...LOC 2254Z 249DEG 13KT 3706 9807

ES
Special weather statement, Aug 5, 7:14 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON AUG 5 2013

KSZ082-091-060045-
HARPER-KINGMAN-
714 PM CDT MON AUG 5 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHARON...OR 6 MILES EAST
OF MEDICINE LODGE...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3737 9836 3738 9846 3738 9847 3741 9848
      3745 9847 3758 9829 3740 9811 3727 9835
TIME...MOT...LOC 0014Z 231DEG 20KT 3731 9847

ES
Local storm report, Aug 5, 7:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND GST     2 SSE WILLOWDALE        37.49N 98.29W
08/05/2013  E60 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Aug 5, 7:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             ESE ZENDA               37.44N 98.28W
08/05/2013  E0.88 INCH       KINGMAN            KS   TRAINED SPOTTER

            SPOTTER REPORTED ROUGHLY A DOZEN NICKEL SIZE HAIL STONES
            AND WINDS OF 30 TO 40 MPH ALONG WITH VERY HEAVY RAINFALL.

&&

SGS
Local storm report, Aug 5, 8:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     3 E ZENDA               37.45N 98.23W
08/05/2013                   KINGMAN            KS   TRAINED SPOTTER

            SPOTTER REPORTED THAT THEIR POWER WAS OUT AND ESTIMATED
            WINDS OF 50 MPH ALONG WITH VERY HEAVY RAINFALL.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:14 PM CDTSpecial Weather StatementICTKingman31 min
Aug 5, 7:23 PM CDTSevere Thunderstorm WarningICTHarper, Kingman52 min
Aug 5, 9:32 PM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice5 hr
Aug 5, 9:42 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick48 min
Aug 5, 10:07 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick38 min
Aug 5, 10:23 PM CDTAreal Flood WarningICTButler, Harvey, Marion5 hr
Aug 5, 10:29 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion46 min
Aug 5, 10:38 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood37 min
Aug 5, 11:06 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood39 min
Aug 5, 11:15 PM CDTAreal Flood WarningICTButler, Greenwood5 hr
Aug 5, 11:44 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson46 min
Aug 6, 12:05 AM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery, Neosho, Wilson40 min
Aug 6, 6:48 AM CDTRiver Flood WarningICTSedgwick44 hr
Aug 6, 8:14 AM CDTRiver Flood WarningICTButler48 hr
Aug 6, 9:28 AM CDTAreal Flood WarningICTLabette, Montgomery25 hr
Aug 6, 12:46 PM CDTAreal Flood WarningICTRice71 hr
Aug 6, 12:48 PM CDTAreal Flood WarningICTHarvey7 days
Aug 6, 1:32 PM CDTAreal Flood WarningICTMcPherson48 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.